MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO RX-S; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx-s retrieval balloon device was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2020.According to the complainant, when the device was withdrawn from the patient, it was noticed that the tip of the catheter detached into the scope.Reportedly, the scope was then removed from the patient and the detached tip was pushed out of the working channel using a rat tooth forceps.The procedure was completed at this time.There were no patient complications reported as a result of this event.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro rx-s retrieval balloon device was used in the common bile duct (cbd) during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2020.According to the complainant, when the device was withdrawn from the patient, it was noticed that the tip of the catheter detached into the scope.Reportedly, the scope was then removed from the patient and the detached tip was pushed out of the working channel using a rat tooth forceps.The procedure was completed at this time.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code 2907 captures the reportable event of distal tip detached.Block h10: investigation results a visual examination of the returned complaint device found the balloon was ruptured at the proximal section near the c-channel.It was also noticed that the c-channel of the catheter was ripped.The tip of the catheter was noted still attached to the catheter, thereby the reported event of 'tip detachment' was not confirmed.Based on the analysis performed and the information provided, is possible that factors or conditions related to the procedure during the use of the device, such as the manner in which the device was handled and manipulated and the amount of strength applied by the customer during the movement of the guidewire, could have caused the rupture found on the balloon and the damage noted on the catheter lumen.However, as the device showed no evidence of the alleged issue, the most probable root cause for the reported complaint event of "tip detachment" is no problem detected since the device complaint/problem cannot be confirmed.A review of the device history record (dhr) was performed and confirmed that this device met all material assembly and performance specifications.

Brand Name
EXTRACTOR PRO RX-S
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10662264
Report Number3005099803-2020-04408
Device Sequence Number14524178
Product Code FGE
UDI-Device Identifier08714729907138
UDI-Public08714729907138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2022
Device Model NumberM00547300
Device Catalogue Number4730
Device Lot Number0025672465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2020
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer10/20/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1